zbMATH — the first resource for mathematics

Equivalence estimates for a class of singular perturbation problems. (English) Zbl 1083.74034
Summary: We give some equivalence estimates on the solution of a singular perturbation problem that represents, among other models, the Koiter and Naghdi shell models. Two of the estimates apply to intermediate shell problems and the third is for membrane/shear dominated shells. From these equivalences, many known and some new sharp estimates on the solutions of the singular perturbation problems easily follow.

74K25 Shells
74G10 Analytic approximation of solutions (perturbation methods, asymptotic methods, series, etc.) of equilibrium problems in solid mechanics
35Q72 Other PDE from mechanics (MSC2000)
Full Text: DOI
[1] Auricchio, F.; Beirão da Veiga, L.; Lovadina, C., Remarks on the asymptotic behavior of Koiter shells, Comput. & structures, 80, 735-745, (2002)
[2] Baiocchi, C.; Lovadina, C., A shell classification by interpolation, Math. models methods appl. sci., 12, 1359-1380, (2002) · Zbl 1027.74041
[3] Bergh, J.; Löfström, J., Interpolation space: an introduction, (1976), Springer-Verlag · Zbl 0344.46071
[4] Blouza, A.; Brezzi, F.; Lovadina, C., Sur la classification des coques linéairement élastiques, C. R. acad. sci. Paris, ser. I, 328, 831-836, (1999) · Zbl 0943.74036
[5] Caillerie, D., Étude générale d’un type de problèmes raides et de perturbation singulière, C. R. acad. sci. Paris, ser. I, 323, 835-840, (1996) · Zbl 0864.47004
[6] Chapelle, D.; Bathe, K.J., The finite element analysis of shells – fundamentals, (2003), Springer · Zbl 1103.74003
[7] Ciarlet, P.G., Mathematical elasticity, vol. III: theory of shells, (2000), North-Holland · Zbl 0953.74004
[8] DeSouza, C.A.; Sanchez-Palencia, E., Complexification phenomena in an example of sensitive singular perturbation, C. R. mecanique, 332, 605-612, (2004) · Zbl 1239.35012
[9] Leguillon, D.; Sanchez-Hubert, J.; Sanchez-Palencia, E., Model problem of singular perturbation without limit in the space of finite energy and its computation, C. R. acad. sci. Paris, ser. iib, 327, 485-492, (1999) · Zbl 0932.35064
[10] Lions, J.L., Perturbations singulières dans LES problèmes aux limites et en contrôle optimal, Lecture notes in math., vol. 323, (1973), Springer-Verlag · Zbl 0268.49001
[11] Sanchez-Palencia, E., On a singular perturbation going out of the energy space, J. math. pures appl., 79, 591-602, (2000) · Zbl 0958.35008
[12] Schuss, Z., Singular perturbations and the transition from thin plate to membrane, Proc. amer. math. soc., 58, 139-147, (1976) · Zbl 0343.35008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.